MAUDE Adverse Event Report: ABBOTT MEDICAL TENDYNE¿ MITRAL VALVE; PROSTHESIS, MITRAL VALVE, PERCUTANEOUSLY DELIVERED

ABBOTT MEDICAL TENDYNE¿ MITRAL VALVE; PROSTHESIS, MITRAL VALVE, PERCUTANEOUSLY DELIVERED
Model Number TENDV-LP-35M
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Ventricular Fibrillation (2130)
Date of Event 09/03/2025
Type of Reportable Event Death
Event or Problem Description
It was reported that on (b)(6) 2025, a 25mm tendyne mitral valve lp was chosen for implant.During the deployment of a tendyne valve the blood pressure of the patient crushed.Patient converted to on pump heart surgery.After successful implantation of the valve the patient was hemodynamically stable with no catecholamines.Suddenly the patient got ventricular fibrillation (v-fib) and could not been resolved even with maximum therapy.The patient was reported passed away.The cause of death was cardiac death after ventricular fibrillation.The implanter mentioned the death was related to valve but related to procedure.
 
Additional Manufacturer Narrative
The device is not returning for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 25mm tendyne mitral valve lp was chosen for implant.During the deployment of a tendyne valve the blood pressure of the patient crushed.Patient converted to on pump heart surgery.After successful implantation of the valve the patient was hemodynamically stable with no catecholamines.Suddenly the patient got ventricular fibrillation (v-fib) and could not been resolved even with maximum therapy.The patient was reported passed away.The cause of death was cardiac death after ventricular fibrillation.The implanter mentioned the death was not related to valve but related to procedure.
 
Additional Manufacturer Narrative
An event of low blood pressure during deployment of the tendyne valve was reported.Postoperatively, the patient developed ventricular tachycardia and unfortunately expired.The device was not returned to abbott for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Cine and medical review were performed at abbott, and the tee findings were consistent with left ventricular outflow tract (lvot) obstruction.Based on the information available and medical review, the cause of patient death appears to be procedure related; however, it is difficult to determine with certainty the exact cause.The unexpected medical intervention was result of case-specific circumstance for v-fib but was not resolved even with maximum therapy.There is no indication of a product quality issue with respect to labeling, design, or manufacturing of the device.

Brand Name
TENDYNE¿ MITRAL VALVE
Common Device Name
PROSTHESIS, MITRAL VALVE, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key23155115
Report Number2135147-2025-05450
Device Sequence Number14756841
Product Code NPU
UDI-Device Identifier05415067032621
UDI-Public(01)05415067032621(17)270102
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P240042
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTENDV-LP-35M
Device Catalogue NumberTENDV-LP-35M
Device Lot Number10828766
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2025
Supplement Date Received by Manufacturer01/12/2026
Initial Report FDA Received Date09/26/2025
Supplement Report FDA Received Date01/20/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Death;
Patient Age80 YR
Patient SexFemale